MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL EXPRSEW III AC+ RTN PLATE 5PK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL EXPRSEW III AC+ RTN PLATE 5PK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 288234
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the product was not returned to j&j medtech orthopaedics, however a photo was provided for evaluation.Visual inspection of the returned photo found that the housing did not show structural anomalies, however the retention plate was bent.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the exprsew iii ac+ rtn plate 5pk would have contributed to the complained device issue.¿ based on the investigation findings, the potential root cause can be traced to procedural variables, such as device handling or product interaction during the procedure.The expressed gun was not inserted into the loader as intended; therefore, the retention plate was damaged.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A manufacturing record evaluation was performed for the finished device, and no non-conformance was identified.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure it was observed that when mounting the item with a clamp and the exprsew iii ac+ rtn plate 5pk device it was verified that the inner blade was crooked so the clamp did not fit into the plate.Another like device was used to complete the procedure successfully.There was no delay in the procedure reported.There were no reports of injuries, medical intervention or prolonged hospitalization.The date of event was unknown but was known to have occurred in 2025.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the housing did not show structural anomalies, however the retention plate was bent.No other anomalies were noted.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the exprsew iii ac+ rtn plate 5pk would have contributed to the complained device issue.¿ based on the investigation findings, the potential root cause can be traced to procedural variables, such as device handling or product interaction during the procedure.The expressed gun was not inserted into the loader as intended; therefore, the retention plate was damaged.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device, and no non-conformance was identified.

Brand Name
EXPRSEW III AC+ RTN PLATE 5PK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle CH-02 400
SZ   CH-02400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key23468595
Report Number1221934-2025-04204
Device Sequence Number8807731
Product Code LXH
UDI-Device Identifier10886705027118
UDI-Public(01)10886705027118(10)70224(17)281231
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number288234
Device Lot Number70224
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer12/30/2025
01/01/2026
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date12/31/2025
01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown